Alert archive / Wisconsin / Special Marine Warnings in 2007

Special Marine Warning 21, NWS Green Bay, WI

August 28, 2007

NWS Green Bay, WI issued this special marine warning at Aug 28, 2007, 5:56 PM CDT. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2007, 5:56 PM CDT (22:56 UTC)
Expired
Aug 28, 2007, 7:30 PM CDT
In force
94 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

The radar

The Green Bay radar (KGRB), 65 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 386 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
386 J/kg
Mixed-layer CIN
-330 J/kg
Mixed-layer LCL
1066 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS53 KGRB 282301
SMWGRB
LMZ521-522-541-542-290030-
/O.NEW.KGRB.MA.W.0021.070828T2256Z-070829T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
556 PM CDT TUE AUG 28 2007

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  NEARSHORE WATERS FROM STURGEON BAY TO TWO RIVERS...
  NEARSHORE WATERS FROM WASHINGTON ISLAND TO STURGEON BAY...
  SOUTHERN BAY OF GREEN BAY...
  CENTRAL BAY OF GREEN BAY...

* UNTIL 730 PM CDT

* AT 553 PM...DOPPLER RADAR INDICATED A LINE OF 
THUNDERSTORMS...PRODUCING STRONG WINDS TO NEARLY 50 KNOTS AND SMALL 
HAIL WILL BE MOVING OVER THE CENTRAL AND SOUTHERN BAY OF GREEN BAY 
AND THE NEARSHORE WATERS FROM WASHINGTON ISLAND TO TWO RIVERS. THE 
STORMS WERE MOVING SOUTHEAST AT 45 MPH.

* STRONG THUNDERSTORMS WILL PASS NEAR...
  GREEN BAY LIGHT BY 615 PM CDT...
  RAWLEY POINT LIGHT BY 645 PM CDT...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

LAT...LON 4416 8753 4453 8748 4479 8731 4487 8743
      4485 8757 4464 8777 4455 8803 4457 8804
      4458 8804 4493 8785 4500 8761 4514 8767
      4514 8767 4513 8767 4541 8725 4540 8694
      4495 8738 4480 8731 4540 8683 4538 8676
      4459 8731

$$

EB/SRF
1 follow-up statement
000 
FZUS73 KGRB 290036
MWSGRB

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
735 PM CDT TUE AUG 28 2007

LMZ521-522-541-542-290045-
/O.EXP.KGRB.MA.W.0021.000000T0000Z-070829T0030Z/

...SPECIAL MARINE WARNING EXPIRES AT 730 PM CDT...

THE AFFECTED AREAS WERE...
NEARSHORE WATERS FROM WASHINGTON ISLAND TO TWO RIVERS...
SOUTHERN AND CENTRAL BAY OF GREEN BAY...

THE STORMS HAVE WEAKENED AND NO LONGER POSE A SIGNIFICANT RISK TO 
BOATERS. ADDITIONAL THUNDERSTORMS MAY PRODUCE GUSTY WINDS TO 30 
KNOTS ON THE NEARSHORE WATERS FROM WASHINGTON ISLAND TO TWO RIVERS.

LAT...LON 4416 8753 4453 8748 4479 8731 4487 8743
      4485 8757 4464 8777 4455 8803 4457 8804
      4458 8804 4493 8785 4500 8761 4514 8767
      4514 8767 4513 8767 4541 8725 4540 8694
      4495 8738 4480 8731 4540 8683 4538 8676
      4459 8731

$$

KURIMSKI

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special marine warning went out at Aug 28, 4:18 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Aug 28, 4:18 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
418 PM CDT TUE AUG 28 2007

.SHORT TERM...TONIGHT AND WEDNESDAY...CONCERN OF FORECAST FOCUS ON
FRONT MOVEMENT AND ONGOING CONVECTION OVER CENTRAL WI. FRONTAL
BOUNDARY HAS MADE LITTLE PROGRESS SOUTH THIS AFTERNOON. WEAK WAVE
MOVING THROUGH FLOW OVER NORTHWEST WI/EASTERN MN...SPURRING ON CURRENT
CONVECTION. STRONGER WAVE NOW SEEN OVER NORTHEAST NE. ASCENT
ASSOCIATED WITH THIS FEATURE TO MAINTAIN CONVECTION INTO THE
EVENING HOURS. SIG INSTABILITY SEEN OVER CWA WITH SBCAPE VALUES
AROUND 3500 IN VERY WARM AND HUMID AIRMASS AHEAD OF FRONT. LATEST
TAMDAR SOUNDINGS INDICATE CIN HAS ALL BUT ERODED.
SHEAR/UNIDIRECTIONAL FLOW POINTS TO WINDS BEING MAJOR
THREAT...EXCEPT RIGHT NEAR BOUNDARY WHERE A TORNADO MAY BE
POSSIBLE EARLY THIS EVENING.

HAVE GONE WITH SLOWER MOVEMENT OF FRONT UNTIL AFTER WAVES MOVE
THROUGH...SLOWER THAN NAM. AREA OF LOW CLOUDS/LIGHT RAIN TO
LINGER BEHIND THE FRONT. TRENDED TOWARDS MILDER TEMPS
TONIGHT...AND LINGERED SHOWERS A BIT MORE WED MORN.

.LONG TERM...WED NGT THRU TUE

LONG TERM MODELS IN GOOD AGREEMENT THRU MUCH OF PD AS LARGE E-W UPPER
RDG CONTROLS MUCH OF CNTRL US WX.

HIGH PRESS WILL BUILD INTO THE REGION WED NIGHT...BRINGING CLEAR
SKIES AND COOL TEMPS. TEMPS ARE EXPECTED TO DROP AOB 40 OVER THE
NORTH TO THE LOWER TO MIDDLE 50S ALONG LAKE MICHIGAN. COULD EVEN
BE ISOLD AREAS OF FROST IN LOW LYING REGIONS OF N-CNTRL WI. HIGH
PRESS REMAINS IN CONTROL OF THE WEATHER THRU SAT.

SHRTWV TROF MOVG ALNG US/CAN BORDER AND ASSOC SFC TROF COULD
BRING SHRA/TSRA SUN-MON.

TEMPS CLOSE TO HPC GUIDE FOR DAYS 5-7. ADJ MIN TEMPS DOWN FROM GFS MOS WITH
COOL HIGH PRES ON THU AM...OTHERWISE REMAINDER OF TEMPS CLOSE TO
GUID.
&&

.AVIATION...CONVECTION ONGOING OVER WESTERN TAF SITES...EXPECTED
TO MOVE INTO GRB AROUND 7PM. SIG WINDS/HEAVY RAIN WITH SYSTEMS.
LOW CLOUDS/LIGHT RAIN OR FOG SEEN RIGHT BEHIND FRONT WITH MVFR
CONDITIONS EXPECTED INTO EARLY MORNING HOURS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TE/JKL
Hazardous weather outlook, Aug 28, 1:00 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
100 PM CDT TUE AUG 28 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-291800-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
100 PM CDT TUE AUG 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL MOVE INTO CENTRAL AND NORTH CENTRAL WISCONSIN THIS
AFTERNOON AHEAD OF A COLD FRONT MOVING SOUTH THROUGH THE STATE.   THERE
IS A POTENTIAL THAT A FEW OF THE STORMS WILL PRODUCE DAMAGING WINDS AND
LARGE HAIL.  THE STORMS ARE EXPECTED TO MOVE SOUTH INTO THE FOX VALLEY
AND LAKESHORE AREAS THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND THIS EVENING.

LMZ521-522-541>543-564-291800-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
100 PM CDT TUE AUG 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS ARE LIKELY THIS EVENING.

A SMALL CRAFT ADVISORY REMAINS IN EFFECT DUE TO HIGH WAVES ON LAKE
MICHIGAN THROUGH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TE
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, Aug 28, 4:53 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
453 PM CDT TUE AUG 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     TSTM WND DMG     BIRNAMWOOD              44.93N 89.19W
08/28/2007                   SHAWANO            WI   AMATEUR RADIO

            LARGE TREE LIMBS DOWN.

&&
Special weather statement, Aug 28, 5:01 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
501 PM CDT TUE AUG 28 2007

WIZ021-074-282230-
NORTHERN OCONTO COUNTY-SOUTHERN OCONTO COUNTY-
501 PM CDT TUE AUG 28 2007

...STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN OCONTO COUNTY...

AT 459 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 9 MILES
NORTHEAST OF GILLETT...OR 24 MILES NORTHEAST OF SHAWANO...MOVING EAST
AT 45 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...ARE POSSIBLE WITH THESE STORMS.

THE THUNDERSTORMS WILL BE NEAR...
  OCONTO FALLS AROUND 510 PM...
  OCONTO AROUND 520 PM...
  LITTLE SUAMICO AROUND 530 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

EB/SRF
Local storm report, Aug 28, 5:09 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
509 PM CDT TUE AUG 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     3 S MONICO              45.54N 89.11W
08/28/2007                   ONEIDA             WI   LAW ENFORCEMENT

            APPROX DOZEN TREES BLOWN DOWN BETWEEN PELICAN LAKE AND
            MONICO.

&&
Special weather statement, Aug 28, 5:20 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
520 PM CDT TUE AUG 28 2007

WIZ020-031-035>039-045-048-049-282300-
MENOMINEE-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-WAUSHARA-
WINNEBAGO-CALUMET-
520 PM CDT TUE AUG 28 2007

...SCATTERED THUNDERSTORMS MOVING ACROSS CENTRAL WISCONSIN...

THUNDERSTORMS WITH WIND GUSTS OVER 35 MPH AND POSSIBLE HAIL WERE MOVING
ACROSS CENTRAL WISCONSIN EARLY THIS EVENING.  THE STORMS WERE QUICKLY
MOVING NORTHEAST AT 45 MPH AND WILL MOVE INTO THE FOX VALLEY BETWEEN 600
PM AND 630 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR MUCH OF CENTRAL AND
EAST-CENTRAL WISCONSIN UNTIL 8 PM.

JKL
WEATHER.GOV/GREENBAY
Local storm report, Aug 28, 5:42 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
542 PM CDT TUE AUG 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     TSTM WND DMG     ATHELSTANE              45.43N 88.09W
08/28/2007                   MARINETTE          WI   LAW ENFORCEMENT

            TREES DOWN

0507 PM     TSTM WND DMG     AMBERG                  45.50N 88.00W
08/28/2007                   MARINETTE          WI   LAW ENFORCEMENT

            TREES DOWN.

0515 PM     TSTM WND DMG     CRIVITZ                 45.23N 88.01W
08/28/2007                   MARINETTE          WI   LAW ENFORCEMENT

            TREES DOWN.

&&
KURIMSKI
Special weather statement, Aug 28, 5:55 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
555 PM CDT TUE AUG 28 2007

WIZ022-038>040-048>050-282315-
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING STURGEON BAY...APPLETON...GREEN BAY...ALGOMA...OSHKOSH...
CHILTON AND TWO RIVERS
555 PM CDT TUE AUG 28 2007

...GUST FRONT FROM THUNDERSTORMS MOVING TOWARD FOX VALLEY AND
LAKESHORE...

THUNDERSTORMS HAVE PRODUCED A GUST FRONT THAT IS MOVING OUT AHEAD OF THE
STORMS.  THE GUST FRONT WILL CAUSE WINDS TO SHIFT TO THE NORTHWEST WITH
GUSTS OVER 40 MPH.  THE FRONT WILL MOVE OVER GREEN BAY AND THE FOX
CITIES BY 610 PM...THE DOOR COUNTY SHORELINE BY 615 PM...AND KEWAUNEE
AFTER 630 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR MUCH OF CENTRAL AND
EAST-CENTRAL WISCONSIN UNTIL 8 PM.

JKL
WEATHER.GOV/GREENBAY

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 12:39 AM CDTSevere Thunderstorm WarningGRBVilas66 min
Aug 28, 4:48 AM CDTSevere Thunderstorm WarningGRBLincoln57 min
Aug 28, 5:43 AM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln37 min
Aug 28, 7:15 AM CDTMarine Weather StatementGRB60 min
Aug 28, 2:45 PM CDTSevere Thunderstorm WarningGRBLincoln, Marathon, Oneida60 min
Aug 28, 3:28 PM CDTSevere Thunderstorm WarningGRBLanglade47 min
Aug 28, 3:51 PM CDTSevere Thunderstorm WarningGRBMarathon24 min
Aug 28, 4:00 PM CDTSevere Thunderstorm WarningGRBForest, Langlade45 min
Aug 28, 4:04 PM CDTSevere Thunderstorm WarningGRBMenominee, Shawano56 min
Aug 28, 4:21 PM CDTSevere Thunderstorm WarningGRBOconto39 min
Aug 28, 4:29 PM CDTSevere Thunderstorm WarningGRBFlorence, Marinette46 min
Aug 28, 4:44 PM CDTSevere Thunderstorm WarningGRBMarinette61 min
Aug 28, 5:04 PM CDTSpecial Marine WarningGRB56 min
Aug 28, 5:29 PM CDTSevere Thunderstorm WarningGRBOutagamie, Shawano, Waupaca33 min
Aug 28, 5:47 PM CDTSevere Thunderstorm WarningGRBMarinette28 min
Aug 28, 6:26 PM CDTMarine Weather StatementGRB94 min

Nearby

Special Marine Warnings in Wisconsin, 2007Every special marine warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.